MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM THREE-FLUTED DRILL BIT QC/230MM/200MM CALIBRATION; BIT, DRILL

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.5MM THREE-FLUTED DRILL BIT QC/230MM/200MM CALIBRATION; BIT, DRILL
Model Number 315.92
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.A device history record (dhr) review was conducted: part: 315.920-us.Lot: f-25493.Manufacturing site: (b)(4).Release to warehouse date: 10.Oct.2018.The device history record shows this lot of 543 pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an anterior pelvic floor repair on (b)(6) 2018, while fixing the acetabulum, a three-fluted drill bit was used to prepare a pathway for a 3.5 cortical screw.The surgeon attempted to bend or change direction of drilling while the fluted end of the drill was in the bone, the tip of the drill broke off in the patient.The unknown plate was removed to retrieve the broken fragments.Fragments were easily retrieved and thrown into the sharps bin.There was no surgical delay.The procedure was successfully completed.There was no patient consequence.Concomitant devices reported: plate (part #: unknown, lot#: unknown, quantity #: unknown), 3.5 cortical screw: trauma (part #: unknown, lot#: unknown, quantity #: unknown).This report is for one (1) 2.5mm three-fluted drill bit.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device history lot: part: 315.920-us.Lot: f-25493.Manufacturing site: selzach.Supplier: (b)(4).Release to warehouse date: 10.Oct.2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM THREE-FLUTED DRILL BIT QC/230MM/200MM CALIBRATION
Common Device Name
BIT, DRILL
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8253489
Report Number2939274-2019-55890
Device Sequence Number16539920
Product Code HTW
UDI-Device Identifier10886982189431
UDI-Public(01)10886982189431
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number315.92
Device Catalogue Number315.92
Device Lot NumberF-25493
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/22/2018
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age25 YR